Florida, 2013Damaging Winds in Florida, June 13, 2013
June 13, 2013 · NWS JAX · 2 events in 2 counties and zones
Southwest steering flow over a moist and unstable airmass combined with cool mid level temps of -9 to -10 deg C at 500 mb fueled a few strong storms during the afternoon which initiated along the sea breezes and outflows.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Southwest steering flow over a moist and unstable airmass combined with cool mid level temps of -9 to -10 deg C at 500 mb fueled a few strong storms during the afternoon which initiated along the sea breezes and outflows.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 13, 1:11 PM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 13, 1:11 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
211 PM EDT THU JUN 13 2013
...SLIGHT RISK OF SEVERE THUNDERSTORMS IN SOUTHEAST GEORGIA
TONIGHT...
.SHORT TERM /TONIGHT THROUGH SUNDAY/...
VERY WEAK CONVERGENCE ZONE APPARENT BY CUMULUS FIELD ALONG I-10
CORRIDOR SUPPORTING A FEW SHRA/TSRA AS WEAK SHORTWAVE PASSES ALOFT.
WATER VAPOR IMAGERY SHOWS AREA OF SUBSIDENCE TO MOVE OVER SRN
GA/NRN FL NEXT SEVERAL HOURS...MAY TEND TO SUPPRESS FURTHER
DEVELOPMENT. THUS KEPT POPS LOW FOR REMAINDER OF AFTERNOON EXCEPT
CHANCE POPS NEXT FEW HOURS VCNTY OF ACTIVITY OVER SUWANNEE CO.
FOR TONIGHT...OUR AREA WILL BE IN WEAK SUBSIDENCE EARLY...WITH WEAK
LIFT ASSOCIATED WITH NEXT SHORTWAVE COMING IN AFTER MIDNIGHT.
MODEL GUIDANCE SUGGESTS WEAKENING BAND OF SHRA/TSRA WITH WEAK COLD
FRONT MOVING OVER OUR NRN COUNTIES AFTER MIDNIGHT...POSSIBLY
APPROACHING I-10 CORRIDOR TOWARD DAWN. UNCERTAIN OF COVERAGE BY
12Z...BUT MAINTAINED CHANCE POPS FOR NOW WITH FRONT. CURRENT LOW
TEMP FORECAST LOOKS OKAY.
FRIDAY...WEAK FRONT SLOWLY SETTLES SOUTHWARD...A LITTLE FASTER ALONG
EAST COAST AND COASTAL WATERS THAN ALONG WEST COAST OF PENINSULA.
MAINTAINED CHANCE POPS FOR SCATTERED SHRA/TSRA WITH BOUNDARY
FRIDAY. EXPECT HIGH TEMPS DOWN A BIT IN UPPER 80S TO LOWER 90S.
FRIDAY NIGHT THROUGH SUNDAY...THE FRONTAL BOUNDARY WILL HANG UP
ACROSS NORTH-CENTRAL FLORIDA. DRY CONDITIONS WILL PREVAIL WITH
SEASONABLE TEMPERATURES AND A LITTLE LOWER HUMIDITY FOR NE FL
AND SE GA. WILL KEEP DIURNAL SLIGHT CHANCE TO CHANCES OF SHOWERS
FOR NORTH-CENTRAL FLORIDA.
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
RIDGING WEAKENS EARLY NEXT WEEK...WITH DEEPER MOISTURE RETURNING
TO THE REGION. EXPECT CHANCES OF SEA BREEZE RELATED SHOWERS/STORMS
MON-TUE. MODELS SHOW A COLD FRONT APPROACHING FROM THE NORTH FOR
MIDWEEK INTO THURSDAY. GIVEN MODEL DIFFERENCES...WILL KEEP CHANCE
POPS...WITH THE GREATEST CHANCES ACROSS SE GA. TEMPERATURES WITHIN
A COUPLE DEGREES OF NORMAL WILL PREVAIL.
&&
.AVIATION...
KEPT VCTS OUT OF TAFS FOR THIS AFTN GIVEN EXPECTED ISOLATED NATURE
OF TSRA...MAINLY WEST OF TAF SITES...BUT WILL MONITOR RADAR TRENDS
FOR UPDATES. HOWEVER...WHERE TSRA DO FORM... CONDITIONS ARE VERY
FAVORABLE FOR STRONG/SEVERE WET MICROBURSTS.
WEAKENING BAND OF TSRA EXPECTED TO MOVE SOUTHWARD OVER SRN GA LATE
TONIGHT ASSOCIATED WITH WEAK COLD FRONT. INCLUDED VCTS IN TAFS
AFTER ABOUT 10Z FOR SCATTERED SHRA/TSRA WITH APPROACHING FRONT.
&&
.MARINE...
AS HIGH PRESSURE SINKS TO THE SOUTH...AND A COLD FRONT APPROACHES
FROM THE NORTH...EXPECT SW WINDS TO INCREASE TNGT. MODELS INDICATE
OFFSHORE WINDS COULD TOUCH ADVISORY...BUT WITH DURATION BRIEF...WILL
USE SCEC FOR ALL LEGS TNGT INTO FRIDAY. THE FRONT WILL MOVE
SOUTH ACROSS THE WATERS FRIDAY AFTN...ACCOMPANIED BY SCATTERED
SHOWERS AND THUNDERSTORMS. WINDS WILL BECOME ONSHORE FRIDAY NIGHT
AS WEAK HIGH PRESSURE BUILDS TO THE NORTH OF OUR REGION AND
QUICKLY MOVES INTO THE WESTERN ATLANTIC DURING THE WEEKEND. A
BRIEF PERIOD OF SCEC WIND SPEEDS ARE POSSIBLE ON FRIDAY NIGHT
OFFSHORE. WINDS AND SEAS WILL REMAIN BELOW HEADLINE CRITERIA
FOR THE UPCOMING WEEKEND THROUGH EARLY NEXT WEEK.
RIP CURRENTS: LOW RISK THROUGH FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 89 67 92 / 40 30 10 0
SSI 77 87 72 85 / 40 40 10 0
JAX 75 90 71 88 / 30 40 20 10
SGJ 76 88 73 86 / 20 40 30 10
GNV 74 92 71 92 / 20 40 30 20
OCF 74 92 72 92 / 20 40 30 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
ALLEN/WOLF/GUILLET
Hazardous weather outlook, Jun 13, 2:19 PM EST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
319 PM EDT THU JUN 13 2013
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-141000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
319 PM EDT THU JUN 13 2013
...ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE OVER NORTHEAST
FLORIDA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EARLY EVENING...
...SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE OVERNIGHT FOR
SOUTHEAST GEORGIA...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
HOT AND HUMID CONDITIONS WILL CONTINUE OVER THE AREA THIS AFTERNOON
AND EVENING. HEAT INDEX VALUES WILL RANGE FROM 100 TO 110 DEGREES.
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND NEAR THE
INTERSTATE 10 CORRIDOR THROUGH THE LATE AFTERNOON...WITH A FEW
STRONG TO SEVERE CELLS CAPABLE OF PRODUCING STRONG WIND GUSTS OF 40
TO 60 MPH. FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE. STORM MOTION WILL BE VERY SLOW AND ERRATIC.
AS THE EVENING PROGRESSES...ADDITIONAL THUNDERSTORMS ARE EXPECTED
OVER SOUTHEAST GEORGIA AS A LATE SEASON COLD FRONT APPROACHES THE
REGION. STRONG TO ISOLATED SEVERE THUNDERSTORMS IN SOUTHEAST GEORGIA
TONIGHT WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...HAIL...
FREQUENT LIGHTNING STRIKES...AND LOCALLY HEAVY DOWNPOURS. THIS
ACTIVITY MAY MOVE INTO NORTHEAST FLORIDA DURING THE PREDAWN HOURS ON
FRIDAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY AND FRIDAY
EVENING AS THE COLD FRONT MOVES THROUGH OUR REGION. STRONG
THUNDERSTORMS WILL BE POSSIBLE IN NORTHEAST AND NORTH CENTRAL
FLORIDA...WITH LOCALLY GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING
STRIKES...AND LOCALLY HEAVY DOWNPOURS POSSIBLE.
ISOLATED TO WIDELY SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE THIS AFTERNOON AND TONIGHT
IF WARNINGS ARE ISSUED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
NELSON/ABE
In the hours before
Special weather statement, Jun 13, 12:44 PM EST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
144 PM EDT THU JUN 13 2013
FLZ021-022-131830-
COLUMBIA-SUWANNEE-
144 PM EDT THU JUN 13 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
COLUMBIA AND EASTERN SUWANNEE COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 230 PM EDT...
AT 144 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTH OF WELLBORN...MOVING EAST
AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
WELLBORN...SUWANNEE VALLEY AND WINFIELD THROUGH 230 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3033 8284 3033 8279 3033 8277 3032 8275
3033 8273 3032 8272 3033 8270 3033 8261
3018 8271 3026 8289
TIME...MOT...LOC 1744Z 280DEG 13KT 3028 8280
WOLFSpecial weather statement, Jun 13, 2:09 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
309 PM EDT THU JUN 13 2013
FLZ025-132000-
DUVAL-
309 PM EDT THU JUN 13 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN DUVAL
COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 400 PM EDT...
AT 310 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTH OF NORMANDY...MOVING EAST
AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
CISCO GARDENS...ORTEGA...NORMANDY...RIVERSIDE...SAN MARCO...DOWNTOWN
JACKSONVILLE...TALLYRAND...OCEANWAY...ARLINGTON AND CRAIG FIELD
THROUGH 400 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
LAT...LON 3030 8139 3025 8180 3042 8185 3044 8182
3053 8146 3051 8144 3049 8141 3041 8140
3040 8139
TIME...MOT...LOC 1910Z 258DEG 15KT 3036 8172
ALLENThunderstorm Wind, Duval
- When
- June 13, 2:50 PM EST
- Where
- Duval County, 1.83 mi NE of Cosmo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 30.390, -81.500
Large tree limbs and trees were blown down in Fort Caroline. The time of the event was based on radar.
Thunderstorm Wind, Baker
- When
- June 13, 3:15 PM EST
- Where
- Baker County, Macclenny
- Measured
- 45 kt (52 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 30.280, -82.120
Winds blew down trees and power lines, which injured one person SSE of Macclenny.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, June 13, 20132 deaths · $1.7 million · 1.5 in hail · 11 events
- Damaging Winds and Lightning Strike in North Carolina, June 13, 20131 death · 4 injured · $8.1 million · 65 kt wind · 39 events
- Hail and Damaging Winds in Virginia, June 13, 20131 death · $728,000 · 1.75 in hail · 58 events
- Tornadoes and Hail in Georgia, June 13, 20132 injured · $731,000 · EF1 · 34 events
- Tornado and Hail in North Carolina, June 13, 20133 injured · $450,000 · EF1 · 36 events
- Hail and Damaging Winds in Virginia, June 13, 2013$873,000 · 1.75 in hail · 40 events
- Tornadoes and Flash Flooding in Tennessee, June 13, 2013$296,000 · EF1 · 31 events
- Tornadoes and Hail in Virginia, June 13, 2013$90,000 · EF0 · 46 events
- Tornadoes and Hail in Maryland, June 13, 2013$57,000 · EF0 · 42 events
- Damaging Winds in Ohio, June 13, 2013$271,000 · 55 kt wind · 9 events
- Flooding and Damaging Winds in Pennsylvania, June 13, 2013$78,000 · 50 kt wind · 32 events
- Tornado in Oregon, June 13, 2013$100,000 · EF1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453584, 453583.